MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/21/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The returned sample was inspected upon receipt with no significant anomalies observed.Both the returned sample and representative retention sample met the factory specifications for the gas transfer performance tests.For the plasma leakage, significant evaluation has been conducted to determine the potential cause of the reported events and there has been multiple laboratory tests and evaluations.An exact cause of the plasma leakage could not be determined at this time.(b)(4).All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, there was a plasma leakage.The operation was an aorta dissection, which was an acute situation.The total cpb time was 434 minutes, at approximately 330 minutes the leakage appeared.Initially, a co2-removal problem appeared during the rewarding phase of the surgical procedure, indicating increased gas flow rates at gas line pressures above 25 mmhg.Subsequently, plasma leakage was noted at the gas outlet port.There was delay during the procedure; for the nx19 needed to be replaced due to oxygenator failure.The exchange was performed during a quick circulatory discontinuation of 45 seconds.Impact on the surgical procedure as such is therefore not assessable.The surgery was not completed, the patient expired on the operating table.The product was changed out.There was a blood loss of approximately 185 ml.

Brand Name
STERILE NX19RW W/4L RESERVOIR
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key12377223
Report Number1124841-2021-00203
Device Sequence Number17135004
Product Code DTZ
UDI-Device Identifier00699753450875
UDI-Public(01)00699753450875
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number3CX*NX19RW
Device Catalogue NumberN/A
Device Lot NumberZA25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;